MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AERO AL PILOT CUTTER; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-FRANCE AERO AL PILOT CUTTER; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48921002
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had hard bone and the cutters in the set were not sharp enough.The surgeon was unable to cut the pilot holes.Surgeon used another stryker brand product to complete the surgery.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment results: the customer reported event was confirmed via visual inspection.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: the most likely cause of the reported event was determined to be a combination of the following factors: the usage age (2 years) and the usage frequency (many times) of the returned devices; the surgery was done on l5/s1, where the bone is relatively harder than other body parts; overload of the cantilever force applied during the channel creation or cutter removal.
 
Event or Problem Description

Brand Name
AERO AL PILOT CUTTER
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5692854
Report Number0009617544-2016-00214
Device Sequence Number10897511
Product Code OVD
UDI-Device Identifier07613252662952
UDI-Public(01)07613252662952
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48921002
Device Lot Number144678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/01/2016
Supplement Report FDA Received Date08/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1